CaltechAUTHORS
  A Caltech Library Service

Response of a nonlinear string to random loading

Caughey, T. K. (1959) Response of a nonlinear string to random loading. Journal of Applied Mechanics, 26 (3). pp. 341-344. ISSN 0021-8936. http://resolver.caltech.edu/CaltechAUTHORS:CAUjam59a

[img] PDF - Accepted Version
See Usage Policy.

401Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:CAUjam59a

Abstract

This paper considers the response of a nonlinear string to random excitation. It is shown that, owing to the additional stress induced by the stretching of the string, the mean squared deflection at every point is smaller than that for the equivalent linear string.


Item Type:Article
Additional Information:Manuscript received by ASME Applied Mechanics Division, November 18, 1957. Paper No. 59-APMW-4. Transactions of the ASME, Series E.
Record Number:CaltechAUTHORS:CAUjam59a
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:CAUjam59a
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:368
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:08 Dec 2006
Last Modified:26 Dec 2012 08:39

Repository Staff Only: item control page